New York, 2004

Hail in New York, June 2, 2004

June 2, 2004 · NWS ALY · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 2, 11:05 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 2, 11:05 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
1205 PM EDT WED JUN 2 2004

.DISC...WILL UPDATE FORECASTS TO REFLECT A LOWER THREAT OF
SHOWERS/TSTMS FOR MOST ZONES. BASED ON CURRENT TRENDS...BEST THREAT
FOR NUMEROUS SHWRS/TSTMS IS ACROSS SOUTHERNMOST SIX COUNTIES.
FRONTAL BOUNDARY HAS ALREADY SLIPPED FAR ENOUGH SOUTH...OR WILL DO
SO BY EARLY THIS AFTERNOON...TO STABILIZE ATMOSPHERE FURTHER NORTH.
WILL ONLY INCLUDE LIKELY POPS IN THOSE SOUTHERN SIX COUNTIES...AND
CHANCE POPS FURTHER NORTH. WILL ALSO REMOVE THE CHANCE OF TSTMS FROM
THE NORTHERN THIRD OF THE REGION.

MAGLARAS

.........................PREVIOUS DISCUSSION.......................

.SHORT TERM...WK WMFNT FM SFC LOW NR YUL TO E ADRDKS TO NR NYC. THIS
FEATURE IS GRADUALLY LIFTING NE AS UPR FLOW IS BCMG MR SW OVRNT.
MEANWHILE CDFNT FM ST LAWRENCE VLY TO LP MICHIGAN.  ATTM MUCH OF FCA
IS IN WM SECTOR OR NR A FRONT...AND SCT -SHRA AND TSRA ARE ONLY NOW
DIMINISHING FOR THE NIGHT...AWAITING THE NEXT DIURNAL CYCLE WHICH
BEGINS AT THIS WONDERFUL TIME OF THE YEAR WITH A 530 AM OR SO
SUNRISE.

MDLS CAPES TAKE OFF TO 300-500 J/KG THIS MRNG...WHILE HELICITY
VALUES OF 100-150 MUCH OF DAY IN SE ZNS.  BOTH ETA AND GFS WORK THE
CDFNT SE TO NR OR S OF A BRATTLEBORO VT TO IPT LINE BY 18Z.  THEN
SOUTH
TO THE COAST BY EVNG.  MEANWHILE VIG JET MAX AND ASSOC VORT MAX
RACES ACRS S QUE JUST N OF NY AND VT BDRS THIS MRNG.  SO TDY BRINGS
VRBL CLDS...MR -SHRA AND TSRA.  THE SHOW STARTS EARLY...WITH THE
INTENSITY INCRNG THRU THE MID MRNG...AND BY AFTERNOON MST OF THE
ACTIVITY IN THE SE ZNS. ENDING IN THE S THIS EVNG.

.LONGER TERM...TNGT FAIRLY DEEP 500 HPA TROF RMNS OVER NE US AND IS
STRENGTHENED BY YET ANOTHER DIGGING SHORT WV.  HWVR BY 12Z SFC LOWS
ARE IN THE CANADIAN MARITIMES AND DRYER AMAS HAS SPREAD INTO W HALF
OF NYS.  THU SFC HI PRES BUILDS INTO GRTLKS RGN...AND SKIES CLR ACRS
THE FCA. THE AVN IS MAYBE 3-6 HRS SLOWER THAN THE ETA AS IT DIGS A
MUCH DEEPER CUTOFF AT 500 HPA AND MR PCPN THU MRNG.  THINK ITS
OVERDONE GIVEN THE SEASON...BUT WILL GO WITH GRAD DCR IN CLDS AND
KEEP A CHC OF -SHRA N. REGARDLESS THU NT INTO SUN RIDGE ACRS NE
SHOULD KEEP RGN FAIR AND DRY. A FEW POTENTIAL GLITCHES ARE A CSTL
LOW THE AVN DEVELOPS RIGOROUSLY OVR THE CAROLINAS FRI AND MVS NE
SAT...BUT EVEN IT KEEPS THE FEATURE TO OUR SOUTH AND EAST. THE ETA
IS MUCH WEAKER AND FURTHER S W/THE FEATURE. THE AVN ALMOST LOOKS
LIKE A CONVECTIVE FEEDBACK. THE OTHER LONGER TERM GLITCH WILL BE
LATE SUNDAY WHEN WAA WILL SPREAD CLDS FM OH VLY N WARD. WL LEAVE
OUTER PERIODS OF EFP ALONE FOR NOW...BUT WILL TAKE POPS OUT OF SAT
NT AND SUN.

.AVIATION...A COMBINATION OF MVFR/VFR CIG/VSBY CONDITIONS WILL
PREVAIL FOR MUCH OF THE TIME THROUGH 22Z DUE TO -SHRA/TSRA OR FOG AT
KGFL/KALB/KPOU...THERE WILL BE PERIODS OF IFR CONDITIONS ESPECIALLY
THIS MRNG. CNDTNS WL IMPROVE FM N TO S DURG THE AFT AS THE SHRA/TSRA
SHIFTS S AND E. KPOU HAS BEST CHC OF STG WND GUSTS THIS AFT FM TSRA
AND HAVE ADDED TEMPO 29025G40KTS TO KPOU TAF THIS AFT. ACTVTY SHLD
BE S OF RGN BY THIS EVNG.

.HYDROLOGY...ISOLATED SHOWER OR THUNDERSTORM ACTIVITY CAPABLE OF
PRODUCING LOCALIZED FLASH FLOODING THROUGH TODAY. BUT WITH INCRNG
MID LEVEL FLOW AND STEADY MVMT OF FRONTAL SYSTEM STORMS SHOULD MV
20-30KTS. REST OF WEEK INTO WEEKEND WILL BE DRY...SO RIVERS WILL
RECEDE.

.ALY...NONE.

SNYDER
QUINLAN -AVN
Hazardous weather outlook, Jun 2, 6:15 AM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
715 AM EDT WED JUN 2 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ESPECIALLY IN SOUTHEASTERN NEW
YORK AND SOUTHWESTERN NEW ENGLAND.

.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.

In the hours before

Special weather statement, Jun 2, 1:12 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT WED JUN 2 2004

NYZ053-054-060-061-021845-

...A STRONG THUNDERSTORM IN COLUMBIA AND RENSSELAER COUNTIES...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
30 MPH.  THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER
CHATHAM...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 235 PM EDT

The radar

The Albany radar (KENX), 36 km away, was scanning. The volume nearest the first event began at 18:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
June 2, 1:18 PM EST
Where
Columbia County, Kinderhook
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.400, -73.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410374.